Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 14, 2001, 3:38 AM CDT for Vilas County, Wisconsin. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2001, 3:38 AM CDT (08:38 UTC)
- Expired
- Jun 14, 2001, 4:00 AM CDT
- In force
- 22 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Vilas County, WI
The radar
The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1984 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 140839 SVRGRB WIC125-140900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 338 AM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST VILAS COUNTY IN WISCONSIN * UNTIL 400 AM CDT * AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH HAIL UP TO 1 INCH IN DIAMETER. THE STORM WAS LOCATED 7 MILES WEST OF MANITOWISH WATERS...OR 24 MILES NORTHEAST OF PARK FALLS. IT WAS MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... WINCHESTER BY 345 AM CDT. PRESQUE ISLE BY 400 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. $$ LAT...LON 4614 9020 4601 9001 4631 8950 4649 8976
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:00 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Jun 13, 10:00 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1000 PM CDT WED JUN 13 2001 UPDATED ZONES TO LOWER THUNDERSTORM POPS FOR WESTERN CUTS. RADAR AND SATELLITE LOOPS SHOW THUNDERSTORMS IN MINNESOTA AND IOWA NOT MAKING MUCH EASTWARD PROGRESS. A FEW THUNDERSTORMS MOVED ACROSS ASHLAND COUNTY WI AND IRON COUNTY WI EARLIER IN THE NIGHT BUT THESE DIED OFF AS THEY MOVED INTO UPPER MI. 00Z GRB SOUNDING HAD CAPE IN EXCESS OF 3500 J/KG AND LI OF -8. A VORT THAT WAS IN IA THIS AFTERNOON WAS MAKING ITS WAY THROUGH WI THIS EVENING BUT NO CONVECTION WAS NOTED WITH THIS FEATURE. A SURFACE LOW WAS IN SOUTHWEST MN AT 02Z WITH A COLD FRONT INTO NEBRASKA. THUNDERSTORMS WERE MAINLY ALONG AND AHEAD OF THE FRONT...WHICH SHOULD NOT GET FAR ENOUGH EAST TO BRING THE STORMS INTO THE FORECAST AREA TONIGHT. COORDINATED WITH MQT. THANKS. .GRB...NONE. MG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 13, 6:00 AM CDT, 21 hours 38 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-131500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT WED JUN 13 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL AND NORTHEAST WISCONSIN TODAY...BUT WILL BE MOST NUMEROUS ACROSS NORTH CENTRAL WISCONSIN. A FEW OF THESE STORMS COULD BECOME SEVERE. A WARM FRONT OVER THE NORTHERN PORTIONS OF IOWA AND ILLINOIS WILL SHIFT NORTH TODAY...REACHING CENTRAL WISCONSIN DURING THE MIDDAY HOURS... AND THE NORTHERN WISCONSIN BORDER BY LATE AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP NORTH OF THIS BOUNDARY AS IT MOVES THROUGH THE FORECAST AREA. CURRENT CLOUD COVER AND PRECIPITATION WILL LIMIT DAYTIME HEATING THIS MORNING...BUT ENOUGH INSTABILITY MAY BE PRESENT TO SUPPORT A FEW SEVERE THUNDERSTORMS. IN ADDITION...LOW-LEVEL WIND SHEAR IS FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. LARGE HAIL... DAMAGING WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE WITH THE STRONGEST STORMS. THE THREAT OF THUNDERSTORMS WILL QUICKLY COME TO AN END AFTER THE WARM FRONT PASSES THROUGH. SPOTTER ACTIVATION MAY BE NEEDED TODAY. THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:51 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 54 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.